Living on steroids and Benadryl 2 weeks post covid because I keep having allergic reactions and rashes show up randomly. How long will this last? What can I do to help control the reactions? Getting really discouraged.
Interested in more discussions like this? Go to the Post-COVID Recovery & COVID-19 Support Group.
I feel for you. I had a brutal second bout of COVID (despite full vaccination). It landed me in the hospital for nearly two weeks. Discharged Oct 27, 2021. It’s now the end of January and I have long COVID, with crushing fatigue, brain fog, I am on oxygen 24/7 and I have a terrible body wide itch that wakes me up at night and drives me nuts at various times. I have found no solution so far. I use anti itch CERAVE cream, which helps somewhat. Good luck and God bless you!
Have not found the fix but am using benadryl, hydrocortisone cream and, believe it or not, vicks vapo rub soothes it some.
How r ur liver enzymes, gall bladder, any known environmental allergies? I had severe body itching the 5 weeks I was on bed rest during the conclusion my triplet pregnancy. I thought I was going crazy!!!!! Popping Benadryl like m&ms every 2 hrs or so. Turned out to be my liver…. Preeclampsia. So I always mention this as it took 5 weeks for the drs figure out my itchy rash !!! Currently I taking hydroxyzine every nite for leg rash as I’m still allergic to Bermuda grasses (I had taken allergy shots for 15 yrs). This is easier and cheaper than the shots! Hang in there…..
@mromeo762, I hope you've seen the helpful responses from @susie333 @nant and @ac56 who also have experienced skin reactions post COVID infection.
Mromeo, do the rashes come and go? Did you have any skin issues or allergies before COVID?
One week Post Covid I started getting itchy on my head and ears. Then I woke up and found my entire face and body covered in red itchy hives. Everyone said I am allergic to something but I am not. I went to ER 2x and they gave me Benadryl and prednisone/ I was burning on the inside and total red mess on the outside. Yes the Benadryl and prednisone helped some but nothing seems to work any more. It travels to different parts of my body. I am so over this and no one knows anything. So itchy and uncomfortable. I have really bad days and some days not as bad. I just don’t know what to do anymore
Jump to this post
Read the Package Insert Clinical section of any drugs you have. I got hives as a side effect of atorvastatin, exacerbated by a new chemo drug I was given.
Welcome, @honeychips. Fellow member @bburg's thought is certainly worth investigating. Have you recently started any new medication?
Additionally, I wonder if either of these discussions might give you some ideas to look into:
– New Dermatographia: What is helping you? https://connect.mayoclinic.org/discussion/new-dermatographia/
– Undiagnosed: Allergy symptoms without being allergic. Ideas? https://connect.mayoclinic.org/discussion/undiagnosed-allergy-symptoms-without-being-allergic-ideas/
– Post COVID skin conditions: What can I do to control the reactions? https://connect.mayoclinic.org/discussion/post-covid-skin-conditions/
I am there too! A week after getting over Covid, I woke up with a total rash all over my body so bad I went to ER. Gave me steroids which helped some but now I am popping Benadryl like it’s candy. It’s been about 4 weeks. It’s on face and body. Doctors keep telling me Uticaria. I am itchy all the time even my scalp. I am so over this!
Mine don’t come and go, it’s all the time.
No new medications. Before this I was on no medications now I am on Benadryl and nothing works
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In